Hypercontractivity for free products

Marius Junge, Carlos Palazuelos, Javier Parcet, Mathilde Perrin, Éric Ricard

Research output: Contribution to journalArticlepeer-review


In this paper, we obtain optimal time hypercontractivity bounds for the free product extension of the Ornstein-Uhlenbeck semigroup acting on the Clifford algebra. Our approach is based on a central limit theorem for free products of spin matrix algebras with mixed commutation/anticommutation relations. With another use of Speicher's central limit theorem, we can also obtain the same bounds for free products of q-deformed von Neumann algebras interpolating between the fermonic and bosonic frameworks. This generalizes the work of Nelson, Gross, Carlen/Lieb and Biane. Our main application yields hypercontractivity bounds for the free Poisson semigroup acting on the group algebra of the free group Fn, uniformly in the number of generators.

Original languageEnglish (US)
Pages (from-to)861-889
Number of pages29
JournalAnnales Scientifiques de l'Ecole Normale Superieure
Issue number4
StatePublished - Aug 1 2015

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Hypercontractivity for free products'. Together they form a unique fingerprint.

Cite this